MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE SPHERIKA FEMURS; GMK SPHERIKA FEMORAL COMPONENT S2+R CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE SPHERIKA FEMURS; GMK SPHERIKA FEMORAL COMPONENT S2+R CEMENTED
Model Number 02.12.KA12R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Aseptic loosening (4883)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 oct 2025.Gmk-spherika 02.12.Ka12r gmk spherika femoral component s2+r cemented (k211004) lot: 2425948: (b)(4) items manufactured and released on 25-nov-2024.Expiration date: 2029-nov-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1202r tibial tray fix cemented s.2r (k090988) lot: 2431545: (b)(4) items manufactured and released on 23-jan-2025.Expiration date: 2030-jan-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0210fr gmk-sphere tibial insert - flex s2r - 10 mm (k121416) lot: 2433300: (b)(4) items manufactured and released on 03-jan-2025.Expiration date: 2029-12-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r& d project manager.A revision procedure was performed six weeks after the primary implantation due to reported instability.Based on the photographic evidence provided, no residual cement was visible on the distal surface of the explanted tibial baseplate.This observation is consistent with findings occasionally noted in retrieved components, including cases where the revision is not associated with instability, loosening, or implant mobilization.Therefore, the absence of cement on the distal surface cannot be considered indicative of insufficient adhesion between the cement and the implant.The surface finish of the tibial baseplate, as observed in the available images, appears consistent with the device specifications.No visible signs of manufacturing nonconformity can be identified from the photographs.The reported loosening may be attributable to factors unrelated to the device itself, such as cement failure, suboptimal cementation technique, or patient-specific clinical conditions.Root cause:based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At 6 weeks from primary surgery (h_mar_rsk_dj_24011951), multidirectional instability was detected.No trauma reported.During revision surgery, the tibial tray could be explanted by hand, with no bonding with cement.Hinge system successfully implanted.The patient has implant cast megaprosthesis.

Brand Name
GMK-SPHERE SPHERIKA FEMURS
Common Device Name
GMK SPHERIKA FEMORAL COMPONENT S2+R CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23579963
Report Number3005180920-2025-01121
Device Sequence Number9398192
Product Code JWH
UDI-Device Identifier07630345716200
UDI-Public07630345716200
Combination Product (Y/N)N
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA12R
Device Lot Number2425948
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexUnknown